Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 19, 2006, 12:26 AM CDT for Adams County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2006, 12:26 AM CDT (05:26 UTC)
- Expired
- Aug 19, 2006, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Adams County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:15 AM CDT | FLASH FLOOD | Ayr, NE | WATER CONTINUES TO FLOW ACROSS HIGHWAY 281 NEAR AYR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 190528 FFWGID NEC001-191130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1226 AM CDT SAT AUG 19 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 630 AM CDT * AT 1222 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LAW ENFORCEMENT REPORTED WATER RUNNING OVER HIGHWAY 281 NEAR AYR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSELAND... HOLSTEIN AND AYR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4050 9872 4035 9872 4035 9827 4051 9828 $$ KB
2 follow-up statements
000 WGUS73 KGID 190658 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 153 AM CDT SAT AUG 19 2006 NEC001-191130- ADAMS NE- 153 AM CDT SAT AUG 19 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR SOUTHERN ADAMS COUNTY... AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT RAIN FALLING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSELAND...HOLSTEIN AND AYR. AT 145 AM CDT...LAW ENFORCEMENT REPORTED THAT WATER WAS RECEDING ACROSS THE AREA...HOWEVER THERE WAS STILL SOME STANDING WATER IN AND AROUND THE COMMUNITY OF AYR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4050 9872 4035 9872 4035 9827 4051 9828 $$ KB
000 WGUS73 KGID 191031 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 529 AM CDT SAT AUG 19 2006 NEC001-191039- ADAMS NE- 529 AM CDT SAT AUG 19 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ADAMS COUNTY... REPORTS FROM LOCAL LAW ENFORCEMENT INDICATE THAT THE FLOOD WATERS HAVE RECEDED OVER SOUTHERN ADAMS COUNTY...AND NO ADDITIONAL FLOODING IS EXPECTED AT THIS TIME. LAT...LON 4050 9872 4035 9872 4035 9827 4051 9828 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:21 PM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 2:21 PM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CDT FRI AUG 18 2006
.SHORT TERM...LOTS AND LOTS OF ISSUES IN THE SHORT TERM...INCLUDING
FLOOD CONCERNS AND POSSIBLY SOME SEVERE WEATHER.
SYNOPSIS OF CURRENT CONDITIONS HAS LEADING EDGE OF SURFACE FRONT
BEGINNING TO SLOW...BUT STILL PREVALENT FROM ORD/ALBION TO NEAR
MCCOOK. THE NORTHERN EDGE IS DRIVEN BY CONVECTIVE OUTFLOW FROM
NEARBY STORMS. ATMOSPHERE AHEAD OF THE FRONT IS UNSTABLE...BUT
CAPPED. SUBSIDENCE BEHIND MORE STORMS IN SOUTHEAST CWFA HAS
TAKEN HOLD THERE. CAP IS WEAKEST IN SOUTHWEST NEBRASKA. MOISTURE
IS PLENTIFUL...WITH KOAX PART OF A 5C+ RIBBON OF H700 MOISTURE
ON THIS MORNINGS SOUNDING. FINALLY...NOW SEE SOME FRONTAL
DEVELOPMENT IN CUSTER COUNTY...AND MAY HAVE TO INCREASE POPS
SLIGHT NORTHWEST ZONES THIS EVENING.
UNCERTAINTY IS STILL PRETTY HIGH IN THIS FORECAST...DESPITE THE
NEAR TERM IMPLICATIONS. HAVE EXTENDED FLASH FLOOD WATCH TO 12Z
SATURDAY FOR THE WHOLE AREA. FEEL THE NORTH CENTRAL KANSAS
COUNTIES HAVE BEST SHOT AT FLOODING PROBLEMS...BUT NEBRASKA
COUNTIES ARE CLOSE. QUICK INCH OF RAIN AND WE HAVE PROBLEMS.
RATHER THAN SPLIT THE WATCH UP...HAVE ELECTED TO EXTEND...
CONVEY SOME UNCERTAINTY...AND CANCEL UNNEEDED AREAS LATER.
HAVE KEPT THE RAIN RISK WELL INTO SATURDAY MORNING SOUTH...
AS THE PREVIOUS FORECAST DEPICTED. EXPECT CLOUDS TO LINGER
FOR A LARGE PART OF THE CWFA ON SATURDAY...WITH SOME AREAS
SEEING SUN ONLY TOWARD EVENING.
.LONG TERM...12Z MONDAY THROUGH FRIDAY. MAIN FORECAST CHALLENGE
REALLY ONLY REVOLVES AROUND TEMPERATURES THROUGHOUT THE PERIOD.
MONDAY AND TUESDAY...UPPER LEVEL HIGH PRESSURE CENTERED OVER THE
DESERT SOUTHWEST 4-CORNERS AREA WILL INDUCE A DRY NORTHWESTERLY FLOW
ALOFT OVER THE FORECAST AREA. TEMPERATURES WILL BE AT OR SLIGHTLY
ABOVE SEASONAL NORMALS AS SURFACE HIGH PRESSURE RESIDES OVER THE
NORTHERN AND CENTRAL PLAINS. ON WEDNESDAY...THE UPPER LEVEL HIGH
OVER THE 4-CORNERS AREA WILL SHIFT WESTWARD INTO EAST CENTRAL
CALIFORNIA. BASED ON THIS WESTWARD SHIFT...OUR FLOW ALOFT WILL
BECOME MORE NORTH-NORTHWESTERLY BUT WILL HAVE LITTLE EFFECT ON
OVERALL SENSIBLE WEATHER WITH ANOTHER DRY AND WARM DAY ON TAP.
ON WEDNESDAY NIGHT...THE UPPER FLOW WILL BECOME WEST-NORTHWESTERLY
AS AN UPPER TROUGH DROPS SOUTHEAST OUT OF NORTH DAKOTA. THIS TROUGH
WILL SLIDE SOUTHEAST ACROSS SOUTHERN MINNESOTA AND NORTHEAST IOWA
WEDNESDAY NIGHT INTO EARLY THURSDAY. A SURFACE COLD FRONT ASSOCIATED
WITH THE TROUGH WILL DRAG THROUGH THE FORECAST AREA ON THURSDAY
BRINGING A LITTLE BIT OF COLD AIR ADVECTION BUT NO PRECIP.
TEMPERATURES WILL REMAIN NEAR SEASONAL ON FRIDAY AS WEAK HIGH
PRESSURE REMAINS ALOFT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ064-NEZ076-NEZ077-
NEZ085-NEZ086-NEZ087.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ006-KSZ007-KSZ017-
KSZ018-KSZ019.
&&
05/JARHazardous weather outlook, Aug 18, 10:32 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1032 PM CDT FRI AUG 18 2006 KSZ006-007-017>019-NEZ064-076-077-085>087-191200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 1032 PM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...MAINLY SOUTHEAST OF A YORK NEBRASKA...TO STOCKTON KANSAS LINE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TONIGHT WITH HEAVY RAINFALL LIKELY. FLASH FLOODING WILL BE THE PRIMARY HAZARD TONIGHT...HOWEVER A FEW STRONG STORMS MAY BE ABLE TO PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR THUNDERSTORMS AND HEAVY RAINFALL WILL LINGER INTO SATURDAY MORNING...ESPECIALLY NEAR THE KANSAS AND NEBRASKA BORDER INTO NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY FOR THE POTENTIAL OF FLASH FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-191200- PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 1032 PM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...MAINLY NORTHWEST OF A YORK NEBRASKA...TO STOCKTON KANSAS LINE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL...HOWEVER AN ISOLATED STRONG STORM COULD PRODUCE DIME SIZE HAIL OR WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AND AREAS NEAR THE KANSAS AND NEBRASKA BORDER SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARY FOR THE POTENTIAL OF HEAVY RAINFALL OR FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Aug 18, 8:10 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 5 W HOLBROOK 40.30N 100.10W
08/18/2006 FURNAS NE PUBLIC
4 INCH DIAMETER TREE BRANCHES DOWN.
&&
WESELYSpecial weather statement, Aug 18, 8:43 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 843 PM CDT FRI AUG 18 2006 KSZ005-017-190230- PHILLIPS-ROOKS- 843 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHILLIPS AND NORTHERN ROOKS COUNTIES... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPSBURG TO 9 MILES SOUTH OF GLADE TO 7 MILES SOUTHWEST OF STOCKTON...AND MOVING SOUTHEAST AT 10 MPH. * THUNDERSTORMS WILL BE NEAR... AGRA BY 850 PM CDT STOCKTON BY 855 PM CDT KIRWIN BY 910 PM CDT WOODSTON BY 930 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BRYANT
Special weather statement, Aug 18, 9:03 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 903 PM CDT FRI AUG 18 2006 NEZ082-190230- FURNAS- 903 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN FURNAS COUNTY... AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLINGER...OR 24 MILES NORTH OF NORTON... AND MOVING SOUTHEAST AT 5 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL FURNAS COUNTY BY 910 PM CDT RURAL SOUTHEASTERN FURNAS COUNTY BY 930 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BRYANT
Special weather statement, Aug 18, 9:11 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 911 PM CDT FRI AUG 18 2006 NEZ083-190245- HARLAN- 911 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN HARLAN COUNTY... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STAMFORD...OR 23 MILES SOUTHWEST OF HOLDREGE...AND MOVING SOUTHEAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... ORLEANS BY 945 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BRYANT
Local storm report, Aug 18, 11:02 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1102 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN STOCKTON 39.44N 99.27W
08/18/2006 M3.50 INCH ROOKS KS LAW ENFORCEMENT
&&
WESELYSpecial weather statement, Aug 18, 11:12 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1112 PM CDT FRI AUG 18 2006 NEZ075-190500- ADAMS- 1112 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS COUNTY... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HASTINGS...AND MOVING SOUTH AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HASTINGS BY 1120 PM CDT ROSELAND BY 1130 PM CDT AYR BY 1145 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:03 PM CDT | Flash Flood Warning | GID | Furnas | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.